Hail, Okfuskee
- When
- April 9, 3:54 PM CST
- Where
- Okfuskee County, Castle
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.470, -96.380
Severe thunderstorms occurred across eastern Oklahoma from the evening of the 9th into the morning of the 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across eastern Oklahoma from the evening of the 9th into the morning of the 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 9, 1:34 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT WED APR 9 2008
.DISCUSSION...
THE WEATHER IS IN THE PROCESS OF DETERIORATING ACROSS EASTERN
OKLAHOMA THIS AFTERNOON. A VERY LARGE AREA OF MODERATE RAINFALL
WITH EMBEDDED THUNDERSTORMS IS EXPANDING NORTH EASTWARD ONTO
NORTHEAST OKLAHOMA. A WARM FRONT IS CURRENTLY MAKING ITS WAY
NORTHWARD ACROSS THE RED RIVER INTO SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. CURRENTLY... 60 DEGREE DEWPOINTS HAVE MADE IT AS FAR
NORTH AS CHOCTAW AND PUSHMATAHA COUNTIES.
THE WARM FRONT WILL CONTINUE TO SURGE NORTHWARD THIS AFTERNOON.
HEADING INTO THE FIRST PERIOD OF THIS FORECAST... THE WARM FRONT
IS EXPECTED TO LIE GENERALLY WEST TO EAST... JUST SOUTH OF THE I
40 CORRIDOR. WARM MOIST AND UNSTABLE AIR WILL BE IN PLACE SOUTH OF
THE FRONT AND EXTEND NORTHWARD OVER THE SHALLOW COLD AIR MASS.
A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH THE AREA...
WITH ASSOCIATED LARGE SCALE LIFTING INCREASING ACROSS EASTERN
OKLAHOMA AND WESTERN ARKANSAS AS THE AFTERNOON AND EVENING
PROGRESSES. THERE IS A SIGNIFICANT THREAT FOR SEVERE WEATHER ACROSS
THE ENTIRE AREA THROUGH TOMORROW MORNING. ALONG AND SOUTH OF THE
WARM FRONT WHERE STORMS WILL BE SURFACE BASED... THE THREAT WILL
INCLUDE TORNADOES. ALL STORMS AREAWIDE WILL INCLUDE THE THREAT OF
LARGE HAIL AND HEAVY RAINFALL.
AS THE EVENT PROGRESSES AND EVOLVES OVERNIGHT... HEAVY RAINFALL WILL
BECOME WIDESPREAD WITH FLOODING LIKELY. STORM TOTAL RAINFALL AMOUNTS
OF 2 TO 4 INCHES ARE EXPECTED ACROSS A LARGE AREA WITH ISOLATED
TOTALS OF 6 TO 8 INCHES POSSIBLE. WITH THE GROUND ALREADY SATURATED
AND MANY CATCH BASINS NEAR FULL... SIGNIFICANT FLOODING WILL
BECOME THE PRIMARY THREAT.
AS THE UPPER LOW MOVES NORTH EASTWARD OUT OF THE REGION TOMORROW...
RAINFALL WILL END FROM WEST TO EAST. IN THE WAKE OF THIS SYSTEM...
NORTHERLY FLOW WILL ADVECT COOLER AIR INTO THE SOUTHERN PLAINS. THIS
WILL KEEP TEMPERATURES BELOW NORMAL INTO THE FIRST PART OF NEXT WEEK
ALTHOUGH THE WEATHER WILL REMAIN TRANQUIL.
THE UPPER LEVEL FLOW WILL SLOWLY TRANSITION INTO A RIDGING
PATTERN... WHICH WILL FINALLY BRING WARMER TEMPERATURES WITH DRY
WEATHER TO THE REGION THROUGH THE REMAINDER OF NEXT WEEK.
MODEL SOLUTIONS DIVERGE GREATLY BY THE END OF NEXT WEEK... WITH THE
GFS DEVELOPING AN UPPER TROUGH... WHILE THE DGEX AND ECMWF BOTH
MAINTAIN UPPER RIDGING.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 73 45 61 / 100 60 20 10
FSM 61 76 47 62 / 100 80 20 10
MLC 63 74 46 64 / 100 40 10 0
BVO 56 72 42 60 / 100 60 20 10
FYV 60 71 44 57 / 100 80 20 10
BYV 57 71 45 57 / 100 90 20 10
MKO 61 75 44 60 / 100 60 10 10
MIO 57 72 42 56 / 100 70 20 10
F10 60 71 44 61 / 100 50 10 10
HHW 65 78 52 68 / 100 50 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...10
LONG TERM....06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 445 PM CDT WED APR 9 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 445 PM CDT WED APR 9 2008 ...SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING LIKELY TONIGHT INTO THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EASTERN OKLAHOMA. DISCUSSION... SEVERAL ROUNDS OF SEVERE WEATHER ARE ANTICIPATED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THURSDAY AS A POTENT UPPER LEVEL LOW TAKES SHAPE ACROSS THE SOUTHWEST UNITED STATES TONIGHT AND MOVES ACROSS THE PLAINS ON THURSDAY. THE AIRMASS ACROSS THE REGION WILL BECOME MORE FAVORABLE FOR SEVERE THUNDERSTORMS TONIGHT AS A WARM FRONT THAT IS CURRENTLY ACROSS EXTREME SOUTHEAST OKLAHOMA SURGES TO THE NORTH. THE WARM FRONT WILL BE ACROSS SOUTHERN KANSAS AND SOUTHERN MISSOURI BY SUNRISE THURSDAY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF THE WARM FRONT WHERE THE AIRMASS WILL BE MORE UNSTABLE. WITH ADEQUATE DEEP LAYER SHEAR IN PLACE...SUPERCELLS WILL BE POSSIBLE. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL ALL BE POSSIBLE SOUTH OF THE WARM FRONT. ELEVATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE WARM FRONT. SOME OF THOSE THUNDERSTORMS MAY BECOME SEVERE AS WELL. LARGE HAIL WILL BE THE PRIMARY CONCERN WITH THESE STORMS. HEAVY RAIN WILL ALSO BE A MAJOR CONCERN ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS SEVERAL ROUNDS OF THUNDERSTORMS ROLL ACROSS THE REGION. 2 TO 4 INCHES OF RAIN WILL BE COMMON ACROSS THE AREA WITH A FEW LOCATIONS RECORDING UPWARDS OF 7 INCHES OF RAIN. THIS WILL LIKELY CAUSE FLASH FLOODING OF LOW LYING AREAS. SEE THE FLASH FLOOD WATCH/OKCFFATSA/ FOR FURTHER INFORMATION. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL... HEAVY RAIN POTENTIAL. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING THURSDAY MORNING AS THE POTENT UPPER LEVEL LOW MOVES ACROSS KANSAS AND AN ASSOCIATED SURFACE LOW PUSHES INTO SOUTH-CENTRAL KANSAS. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE AHEAD OF THE A DRY LINE/COLD FRONT THAT WILL EXTEND SOUTH OF THE SURFACE LOW AS IT MOVES OFF TO THE NORTHEAST DURING THE DAY ON THURSDAY. TORNADOES...LARGE HAIL AND DAMAGING WILL ALL CONTINUE TO BE POSSIBLE. THE THUNDERSTORMS WILL COME TO AN END BY THURSDAY EVENING AS THE DRY LINE/COLD FRONT MOVES EAST OF THE AREA. DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE UPCOMING WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD BE PREPARED FOR A SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING EVENT TONIGHT INTO THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 PM CDT WED APR 9 2008
OKZ065-092215-
OKFUSKEE OK-
426 PM CDT WED APR 9 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 425 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES SOUTHWEST OF BEARDEN...MOVING NORTHEAST AT 50 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
BEARDEN...CLEARVIEW...PHAROAH...CASTLE...PADEN...BOLEY...MASON...
OKFUSKEE AND WELTY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL. RESIDENTS IN THESE AREAS
SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS
UPGRADED TO A WARNING.
LAT...LON 3556 9618 3555 9614 3544 9609 3527 9632
3530 9645 3545 9646 3541 9653 3538 9654
3540 9664 3564 9660 3565 9619
TIME...MOT...LOC 2125Z 211DEG 46KT 3521 9662The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 21:54 UTC.
25 hail, 20 thunderstorm wind, 16 flash flood, 6 tornado, 1 heavy rain. Local standard time, as filed.
Thunderstorm winds estimated at 80 miles an hour rolled an untied mobile home over and destroyed it. Windows and siding were damaged by the combination of the wind and hail.
Golfball size hail damaged homes and automobiles.
Golfball size hail damaged homes and automobiles.
Heavy rain caused severe street flooding across the cities of Bixby and Broken Arrow. Several streets had to be closed. Water entered a few homes as well. Bixby and Broken Arrow schools cancelled classes due to the flooded roads.
Baseball size hail damaged homes and automobiles.
A brief tornado touchdown in open country was reported by a KOTV storm chaser.
Heavy rain caused the Deep Fork River to flood. Numerous pastures, small streams and creeks were also flooded across southern Creek County.
Thunderstorm winds estimated at 80 miles an hour blew windows out of homes. Large tree limbs were also blown down.
Thunderstorm winds estimated at 70 miles an hour blew a tree down. The tree fell on a road.
Thunderstorm winds estimated at 70 miles an hour and golfball size hail broke windows and damaged roofs throughout McAlester. The winds also damaged signs and caused tree damage.
Thunderstorm winds estimated at 70 miles an hour blew down a tree. The tree fell on a highway.
Thunderstorm winds estimated at 70 miles an hour snapped a tree and damaged houses.
Thunderstorm winds estimated up to 100 miles an hour and hail up to golfball size damaged 477 homes and 25 businesses along a couple of mile wide swath. Over 30 power poles were blown down leaving thousands without power.
West facing windows of homes were broken out. The paint on the west side of one house was partially removed.
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm winds estimated at 90 miles an hour damaged or destroyed several out buildings.
Baseball size hail damaged homes and automobiles.
Heavy rain caused roads and streets in and around Porum to be flooded. The flooding damaged three low water bridges and caused to roads to be closed.
Thunderstorm winds estimated at 70 miles an hour blew down power poles.
A brief tornado touchdown was reported by a KTUL storm chaser. Power lines were blown down by the tornado.
Thunderstorm winds estimated at 70 miles an hour blew down trees and large tree limbs.
Heavy rain caused some low lying areas in the City of Vinita to be flooded. A few roads in the vicinity of Vinita were also flooded.
Heavy rain caused water to flow over several bridges on secondary roads. A few of the bridges were washed out.
Heavy rains flooded rural roads in the southeast part of the county. Moffet and Roland cancelled school due to the flooded roads. The flooding caused damage to roads and bridges.
Storm chasers photographed a brief tornado touchdown over open country.
Heavy rain caused streets and roads to be flooded in and around Stigler.
Heavy rain flooded numerous roads and some homes and businesses. Several bridges were washed out.
Heavy rains caused Horse Creek to flood. The water covered a road.
Heavy rain caused State Highway 82 to be flooded just south of Red Oak.
Heavy rain caused U.S. Highway 270 to be flooded between Wister and Heavener.
Heavy rains flooded and damaged numerous secondary roads across Pawnee county.
Heavy rain caused S.H. 63 to be flooded just southwest of Haileyville.
Several roads from north of Skiatook to near Sperry flooded. Flood waters also damaged about a half dozen homes.
Heavy rain caused several roads to be flooded across the county. One of the roads was Highway 88 between Inola and Claremore. At least three water resues were performed.
The Oklahoma mesonet site north of Ashland measured a 64 mile an hour wind gust.
The Automated Observing Equipment at the Mc Alester airport recorded a 71 mile an hour wind gust.
Heavy rain caused severe street flooding. Several people had to be rescued from their vehicles as they stalled in high water.
Thunderstorm winds estimated at 80 miles an hour blew down power poles and destroyed outbuildings and barns.
The automated observing equipment at Davis Field recorded a 68 mile an hour wind gust.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm winds estimated at 70 miles an hour blew down an 80 foot tall tree. The tree fell on a road.
An NWS storm survey found that numerous trees were damaged by this tornado.
Thunderstorm winds estimated at 70 miles an hour uprooted trees. Homes were damaged.
An NWS storm survey determined that a strong tornado destroyed several mobile homes, caused extensive tree damage, destroyed barns and other outbuildings, and snapped power poles.
An NWS storm survey determined that a strong tornado destroyed a mobile home, caused extensive tree damage, and snapped power poles. This tornado continued into Washington County Arkansas, lifting about 4 miles southwest of Lincoln.
Thunderstorm winds estimated at 80 miles an hour blew a 30 foot by 20 foot barn down.
Heavy rain caused a landslide on a hill along Highway 20 near Keetonville. The landslide did severe damage to the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91998, 91999, 92000, 92001, 92007, 92012, 92014, 92015, 92016, 92017, 92018, 95912, 92019, 92020, 92021, 92022, 92023, 92025, 92024, 92032, 92037, 92040, 92045, 92047, 92049, 92052, 92054, 92055, 92056, 92057, 92065, 92074, 92081, 92089, 92090, 92092, 92093, 95914, 92096, 94386, and more.